Jump to content
Please Check, and if Necessary, Update Your BB Account Email Address as a Matter of Urgency ×
A Request for Help from Members BIC (Benzodiazepine Information Coalition) ×
  • Please Donate

    For nearly 20 years, BenzoBuddies has assisted thousands of people through benzodiazepine withdrawal. Help us reach and support more people in need. More about donations here.

    Donate with PayPal button

Losing Hope.


[Ov...]

Recommended Posts

Hi All.

 

I weaned from 4mg alprazolam a day for 7 years taking my final dose 6 weeks ago. I did a very fast taper without the help of my doctor because she felt it was totally fine for me to take Xanax for the rest of my life. I had begun to really lose my ability to function cognitively and fought hard to get off. I weaned by .5mg every three days. It has been so hard. At this point I do feel my memory has improved, but I am still struggling to recall things. I am also exhausted. I sleep from three to five hours a night. I am so stressed. I don’t like myself. I’m not patient. I have eleven children, and I just can’t feel so stressed all the time. I want to be nice. I am short tempered and feel like life is so much more than I can manage. I have not even considered or desired to take Xanax at all in the past weeks. I have only wanted to be off. But now that it has been six weeks and it is still so hard, I am really feeling hopeless and wanting to take the Xanax again. I have three special needs children, things are falling apart around the house, and i can’t fix the things that are breaking. My husband isn’t handy and we can’t afford to hire anything done. The needs are too big. I had breast cancer three years ago, and I still have terrible nerve pain. I’m not on anything for it. I just try to deal with it. I also have Dermatomysitis and Fibromyalgia. I’ve been sick since I was eleven. I want to be successful and stay off the xanax, but I feel like maybe my memory isn’t coming back. Maybe I’ve ruined it with the Xanax. Maybe I’m old now at 55. Maybe the damage is done and I have to accept that I’ll never be well. My husband likes me better medicated.  :'( Maybe going off the Xanax was the wrong thing for me. I can’t lose my husband. Help me. I feel so sad and desperate. How long will it be until I feel better? I am taking GABA and many natural supplements. 

Link to comment
Share on other sites

[4f...]

I agree, withdrawal is hard and not for everyone. It shouldn't be forced upon anyone. It also shouldn't be rushed. You can reinstate on diazepam. Then taper off slowly when things are going better for you. Also 4 mg alprazolam was absolutely humongous dose (equivalent to 80 mg diazepam) and isn't to be tapered off rapidly.

Dr. James Thomas in Ohio has been known to reinstate people onto Valium 2mg every 3 hours until the person feels well. Dr. Peart, of VOT, suggests 1-2mg/day of Valium until the person feels better. We have no scientific data to support either approach so one must simply talk to their doctor about this.

You can start with 1 mg/day of diazepam before sleep until you are feeling better. If that doesn't work after a week, then up the dose to 2 mg/day. And so on, until you are feeling well enough. You will have reinstated at the lowest possible dose.

Link to comment
Share on other sites

[4f...]
You're welcome. Probably, but it may take a very long time. If you need to be functional in the following few years it is best to reinstate. The sooner you reinstate the greater the chance reinstatement will work.
Link to comment
Share on other sites

Thank you. Do you have any information I could read on reinstating? Will it make it harder for me to get off down the road? Will it prolong the withdrawal? Will I be doing more damage to my brain to go back on? I have so many questions.
Link to comment
Share on other sites

Hi Overcomermama,

 

I just wanted to pop in and say you are an exceptional person who has so much on her plate! You were on a pretty high dose of Xanax and you essentially cold-turkeyed yourself. It is normal to feel terrible when you do this, because I did it, too.

I was on clonazepam (Klonopin 1 to 4 mg "as needed") for 7 years. I received no help from my psychiatrist (she thought tapering for 2 weeks was too much- she believed in the addiction model). So I hoarded 90 pills and planned taper on my own. I cut and shaved the pills and lowered doses for three moths before I jumped off permanently. Worst thing I ever did. I went into utter withdrawal hell and suffered from dementia for 2 years. I was totally non-functional but I refused to reinstate out of stubbornness and not wanting to go through the hell again. I didn't realize I should have reinstated and followed a long and sensible taper. I didn't know about the Ashton Method and I had no support.

 

It might be a good idea for you and the well-being of your family to reinstate, possibly switch over to a longer-acting benzo and research a taper program that you can step very slowly off benzos with. It will require lots of patience but I believe that you will get the support of your family behind you and they will learn a valuable lesson about being patient and supporting loved ones during life's many difficulties. Its time mama got some support and love, too!

 

Here is the link to the tapering page on BB.

http://www.benzobuddies.org/forum/index.php?board=163.0

They have sections on diet simple taper, titration method and crossing over/substituting. Peruse through it and maybe get in touch and post that you are curious about how to do it. I would hope you would get some help there.

Link to comment
Share on other sites

[4f...]
Six weeks is nothing when compared to years of use, or years of being dysfunctional it would require to heal. Also, you'll be reinstating at a minimal dose that works for you, so it wouldn't really be going backwards. Also reinstating on diazepam would make it easier to do a proper taper later on.
Link to comment
Share on other sites

OvercomerMama, you will get (and are already getting) great advice from some of the long time buddies on here.  I just want to say I am right there with you, I took lorazepam for over ten years and am slowly tapering off now, and ever since getting below .5 mg in the taper, I feel like my memory is shot.  I am not too far behind you in age, and I too wonder if the damage is already done.  Still, I am determined to get off this poison while I'm still relatively young (or at least not old) and hope for the best.  I guess I don't have any great advice, but just to say I'm with you, and you have found a great site with great support from buddies who know exactly what you are going through.

 

:smitten:

 

Haimona

Link to comment
Share on other sites

Thank you everyone for the encouragement. Before I stoped the xanax, I was unable to drive because I had had so many accidents, and I could not remember anything. My kids just accepted I didn’t know what I was saying.  :-[ As i am in a place in my life where I have a lot of help, I am going to press on and stay off the medication. Since my post, I have had better days, so it’s obviously an up and down kind of thing. In the low times I’m going to work to remember that I am healing and that I cannot go back to that detached, drugged state of Xanax. Today I’ve had a hard time remembering things and recalling thoughts and words. Does this improve over time?  It seems like I have had some days when I have felt more alert cognitively.
Link to comment
Share on other sites

×
×
  • Create New...